Alert archive / California / Wind Advisories in 2014
Wind Advisory 38, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 3, 2014, 8:08 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2014, 8:08 PM PDT (03:08 UTC)
- Expired
- May 4, 2014, 3:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
243 WWUS76 KLOX 040308 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 808 PM PDT SAT MAY 3 2014 ...GUSTY WINDS ACROSS THE SANTA BARBARA COUNTY SOUTH COAST AND SANTA YNEZ RANGE THROUGH LATE TONIGHT... .A STRONG NORTH TO SOUTH PRESSURE GRADIENT ACROSS SOUTHERN SANTA BARBARA COUNTY WILL BRING GUSTY NORTHWEST TO NORTH CANYON WINDS TO THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS THROUGH LATE TONIGHT. THE FOCUS OF THE STRONGEST WINDS WILL BE GENERALLY WEST OF THE CITY OF SANTA BARBARA. WIND GUSTS OF 40 TO 45 MPH CAN BE EXPECTED THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT. CAZ052-041000- /O.NEW.KLOX.WI.Y.0038.140504T0308Z-140504T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 808 PM PDT SAT MAY 3 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. * WINDS AND TIMING...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH PASSES AND CANYONS THIS EVENING BEFORE GRADUALLY DIMINISHING AFTER MIDNIGHT. WINDS WILL BE STRONGEST IN THE SANTA YNEZ MOUNTAINS GENERALLY WEST OF SAN MARCOS PASS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. HIGHWAY 101 THROUGH GAVIOTA PASS WILL BE AFFECTED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-041000- /O.NEW.KLOX.WI.Y.0038.140504T0308Z-140504T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 808 PM PDT SAT MAY 3 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. * WINDS AND TIMING...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED BELOW PASSES AND CANYONS THIS EVENING BEFORE GRADUALLY DIMINISHING AFTER MIDNIGHT. WINDS WILL BE STRONGEST WEST OF THE CITY OF SANTA BARBARA. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. HIGHWAY 101 ALONG THE SANTA BARBARA COUNTY SOUTH COAST WILL BE AFFECTED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD
1 follow-up statement
228 WWUS76 KLOX 040952 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 252 AM PDT SUN MAY 4 2014 CAZ039-052-041100- /O.EXP.KLOX.WI.Y.0038.000000T0000Z-140504T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 252 AM PDT SUN MAY 4 2014 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS WILL CONTINUE TO DIMINISH THIS MORNING ACROSS SOUTHERN SANTA BARBARA COUNTY. LOCAL GUSTS UP TO 35 MPH ARE POSSIBLE THROUGH MID MORNING. $$ HALL/KJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 3, 5:25 PM PDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 3, 5:25 PM PDT, 2 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 525 PM PDT SAT MAY 3 2014 ...UPDATE FOR NEW AVIATION DISCUSSION... .SYNOPSIS... A LOW PRESSURE TROUGH BRINGS A COOLING TREND AND AN INCREASE IN MARINE LAYER CLOUD COVERAGE INTO EARLY NEXT WEEK...WITH TEMPERATURES RETURNING TO NEAR NORMAL BY SUNDAY. WARMING IS EXPECTED FOR THE SECOND HALF OF NEXT WEEK AS HIGH PRESSURE RETURNS. && .SHORT TERM (TODAY-TUE)... THE CENTRAL COAST IS SEEING THE BEST COOLING OF THE DAY WITH EARLY AFTERNOON TEMPERATURES 10 OR MORE DEGREES COOLER THAN YESTERDAY AS THE MARINE INFLUENCE RETURNS. THE LAX-DAG GRADIENT HAS INCREASED TO +3.7 ONSHORE AND A MILD SEABREEZE HAS KICKED IN SOUTH OF POINT CONCEPTION. NO MAJOR CHANGES FROM PREVIOUS FORECAST THINKING...THE HIGH BEGINS TO BREAK DOWN TODAY AND HEIGHT FALLS CONTINUE THROUGH TO WEDNESDAY BY WHICH TIME WE WILL HAVE SEEN ABOUT A 20 DAM DROP FROM TODAY. SOME HIGH CLOUDS HAVE MOVED ACROSS VENTURA AND LOS ANGELES COUNTIES BUT SKIES ARE MOSTLY CLEAR SINCE THE EARLY MORNING FOG DISSIPATED. TONIGHT AND SUNDAY...EXPECTING A MILD SUNDOWNER WIND EVENT TONIGHT AS WINDS WILL INCREASE ACROSS THE SBA COUNTY MOUNTAINS AND WIND PRONE CANYONS AND PASSES LATE THIS AFTERNOON AND EVENING. WINDS SHOULD REMAIN JUST BELOW WIND ADVISORY THRESHOLDS...BUT WILL KEEP A CAUTIOUS EYE ON AFTERNOON DEVELOPMENT. THE HIGH FOR SANTA BARBARA MIGHT OCCUR AROUND SUNSET IN THE LOWER 80S. THE MARINE LAYER INFLUENCE WILL AFFECT THE CENTRAL COAST AGAIN TONIGHT INTO SUNDAY MORNING WITH THE LIKELIHOOD OF PATCHY FOG. LOW CLOUDS AND DENSE FOG MAY ALSO FORM ON THE LA COUNTY COAST AS WELL. THERE WILL BE SIGNIFICANT COOLING ON SUNDAY ACROSS THE BOARD. LOW CLOUDS WILL LIKELY HANG OFF THE COAST N OF POINT CONCEPTION OR LINGER RIGHT ALONG THE BEACH SINCE THERE WILL BE A STRONG SHALLOW INVERSION IN PLACE. INLAND HIGHS WILL CONTINUE TO BE ABOUT 5 TO 8 DEGREES WARMER THAN NORMAL WITH HIGHS IN THE LA/VTU COUNTY VALLEYS IN THE LOWER 80S WITH A FEW LOCATIONS IN THE MID 90S. MOST COASTAL AREAS WILL BE IN THE UPPER 60S AND 70S. LOWS FOR SUNDAY WILL MUCH COOLER ACROSS THE INLAND AREAS AND LOW CLOUDS AND FOG WILL BECOME MORE WIDESPREAD LATE SUNDAY NIGHT INTO MONDAY MORNING. THERE WILL CONTINUE TO BE GUSTY NW TO N WINDS ACROSS THE SBA SOUTH COAST WHICH SHOULD LIMIT ANY LOW CLOUDS AND FOG AS FAR AS VENTURA COUNTY. BY MONDAY...THERE WILL BE INCREASING HIGH CLOUDS AHEAD OF A VERY WEAK DISTURBANCE THAT WILL PUSH ACROSS NORTHERN AND CENTRAL CALIFORNIA MONDAY NIGHT INTO TUE. NO SIGN OF RAIN ASSOCIATED WITH THIS PASSING TROUGH...HOWEVER THERE WILL BE GUSTY NW TO N WINDS ONCE AGAIN ACROSS THE SBA COUNTY MOUNTAINS AND SOUTH COAST WHICH LOOK TO BE ADVISORY LEVEL STRENGTH AND GUSTY SW WINDS ACROSS THE ANTELOPE VALLEY MONDAY AFTERNOON AND EVENING. HIGH TEMPS ON MONDAY WILL CONTINUE TO TREND DOWN WITH WARMEST AREAS REACHING THE MID 70S. COASTAL AREAS WILL BE IN THE 60S. A HEALTHY EDDY CIRCULATION WILL DEVELOP MONDAY EVENING AND HELP THE MARINE LAYER STRATUS QUICKLY DEEPEN AND SPREAD INTO THE LA/VTU COUNTY VALLEYS AND COASTAL SLOPES OF THE MOUNTAINS. TUESDAY WILL START WITH VERY HIGH WINDS ALOFT APPROACHING FROM THE WEST AND SUPPORTING THE WINDS THAT WILL MAKE THE OUTER WATERS QUITE CHOPPY. TUESDAY WILL ALSO BE THE COOLEST DAY OF THE WEEK WITH GUSTY WINDS AND PARTLY CLOUDY SKIES...WITH THE EXCEPTION OF SOME LOW CLOUDS AND FOG WITH PATCHY DRIZZLE TUESDAY MORNING ESPECIALLY ALONG THE CENTRAL COAST. .LONG TERM (WED-SAT)... WEDNESDAY WILL BE SIMILAR TO TUESDAY WITH LITTLE TEMPERATURE CHANGE AND GUSTY WINDS IN PARTLY CLOUDY SKIES AFTER MORNING COASTAL STRATUS. A WARMING TREND BEGIN AND CONTINUE INTO FRIDAY AS THE AN UPPER HIGH DEVELOPS WEST OF THE AREA AND WE FIND OURSELVES AGAIN UNDER A RIDGE. AFTERNOON HIGH TEMPS WILL RISE BOTH DAYS...BUT WILL REMAIN BELOW THOSE OF THE RECENT HEAT WAVE. AFTER FRI...MODELS ARE HINTING AT WEAK OFFSHORE FLOW DEVELOPING WHICH MEANS THERE COULD BE MORE SIGNIFICANT WARMING FOR COAST AND COASTAL VALLEYS FOR NEXT WEEKEND. RIGHT NOW NEXT SATURDAY IS LOOKING SIMILAR TO TODAY AS FAR AS AFTERNOON TEMPERATURES GO. && .FIRE WEATHER...03/2030Z... ELEVATED FIRE DANGER CONTINUES ACROSS INLAND AREAS THIS WEEKEND DUE TO COMBINATION OF GUSTY ONSHORE WINDS...VERY WARM TEMPERATURES...AND LOW HUMIDITIES. BRIEF CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY EACH AFTERNOON AND EVENING ACROSS THESE AREAS BUT DURATIONS ARE NOT EXPECTED TO BE SUFFICIENTLY LONG TO WARRANT A RED FLAG WARNING. WHILE SOME MARINE LAYER INFLUENCE WILL BRING MODERATING HUMIDITIES ALONG THE COAST THROUGH THE WEEKEND...A VERY DRY AIR MASS REMAINS IN PLACE ABOVE THE MARINE LAYER. WIDESPREAD HUMIDITIES BETWEEN 7 AND 15 PERCENT WILL CONTINUE ACROSS THE INTERIOR VALLEYS...MOUNTAINS...AND ANTELOPE VALLEY THROUGH SUNDAY EVENING...WITH VERY POOR HUMIDITY RECOVERIES AT NIGHT ACROSS THE MOUNTAINS. INCREASING HUMIDITY LEVELS ACROSS ALL AREAS ON MONDAY AS UPPER LEVEL TROUGH APPROACHES AREA. TEMPERATURES HAVE CLIMBED INTO THE LOWER TO MID 90S ACROSS WARMEST LOCATIONS TODAY...LOWERING INTO THE 80S ON SUNDAY. MEANWHILE...THE STRONGEST ONSHORE WINDS WILL BE FOCUSED ACROSS THE MOUNTAINS...ANTELOPE VALLEY...AND SANTA CLARITA VALLEY WHERE GUSTS BETWEEN 25 AND 35 MPH WILL BE COMMON THROUGH THIS EVENING...THEN BETWEEN 30 AND 40 MPH ON SUNDAY. ISOLATED HIGHER GUSTS WILL BE LIKELY ACROSS THE FOOTHILLS OF THE ANTELOPE VALLEY. && .AVIATION...04/0015Z...GENERALLY HI CONFIDENCE IN MOST OF THE 00Z TAFS WITH VFR CONDITIONS EXPECTED FOR THE MOST PART THRU SUN. AT KSBP...THERE IS A 20 PERCENT CHANCE OF LOW CLOUDS AND LIFR CONDITIONS LATE TONIGHT AND EARLY SUN. AT KSMX...LOW CLOUDS ARE EXPECTED...BUT THERE IS MODERATE CONFIDENCE IN THE CIGS HEIGHTS AND TIMING. CIGS/VSBYS MAY BE LOWER OVERALL THAN IS CURRENT FORECASTED...AND THERE IS A 30 PERCENT CHANCE OF DENSE FOG AT TIMES LATE TONIGHT AND SUN MORNING. FOR KOXR...THERE IS A 20 PERCENT CHANCE OF IFR CIGS SUN MORNING. AT KLAX...LOW CLOUDS AND IFR CONDITIONS ARE EXPECTED TO DEVELOP BY 12Z ALTHO CIGS COULD COME IN AT LIFR CATS AND THE TIMING MAY BE OFF PLUS/MINUS AN HOUR OR SO. LOW CLOUDS ARE ALSO EXPECTED TO AFFECT KLGB AFT ABOUT 10Z BUT TIMING MAY BE OFF PLUS/MINUS AN HOUR OR SO...AND CIG HEIGHTS MAY COME IN EVEN LOWER. GUSTY NW WINDS CAN BE EXPECTED AT KSBP AND KSMX THROUGH EARLY THIS EVENING...THEN INCREASE AGAIN SUN AFTERNOON. AT KPMD AND KWJF...GUSTY SW WINDS CAN BE EXPECTED THROUGH EARLY THIS EVENING... THEN INCREASE AGAIN AND BE A BIT STRONGER BY SUN AFTERNOON. KLAX...GENERALLY MODERATE CONFIDENCE IN THE 00Z TAF. VFR CONDITIONS ARE EXPECTED FOR MOST OF THE TAF PERIOD. HOWEVER...LOW CLOUDS AND IFR CONDITIONS ARE EXPECTED TO DEVELOP BY 12Z ALTHO CIGS COULD COME IN AT LIFR CATS AND THE TIMING MAY BE OFF PLUS/MINUS AN HOUR OR SO. LOW CLOUDS AND IFR CIGS SHOULD MOVE BACK INTO THE AIRFIELD BY 05Z SUN EVENING. KBUR...HI CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED THRU SUN AFTERNOON. && .MARINE...03/100 PM PDT. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TODAY AND GENERATE LOCALLY STEEP SEAS EXCLUDING THE INNER BASINS. GUIDANCE CONTINUES TO INDICATE AN INCREASE IN THE NORTHWEST WINDS MONDAY AFTERNOON THROUGH TUESDAY AS HIGH PRESSURE OVER THE CENTRAL PACIFIC BUILDS NORTHEAST WHILE A TROUGH OF LOW PRESSURE OVER VANCOUVER ISLAND SHIFTS SOUTHEAST TONIGHT THROUGH MONDAY. A MODERATE TO STRONG PRESSURE GRADIENT IS EXPECTED TO DEVELOP OVER THE AREA AS THE TWO SYSTEMS MEET OVER THE OFFSHORE WATERS AND THEN SHIFT OVER THE AREA MONDAY NIGHT. THERE IS A CHANCE THE STRONG WINDS WILL PERSIST THROUGH WEDNESDAY AFTERNOON. OTHERWISE A FRESH MODERATE SIZE NORTHWEST SWELL WITH A 13 SECOND PERIOD GENERATED BY THE LOW PRESSURE SYSTEM CURRENTLY OVER THE EASTERN PACIFIC WILL LIKELY MOVE INTO THE COASTAL WATERS EARLY SUNDAY AND PERSIST THROUGH SUNDAY NIGHT. THE STRONG NORTHWEST WINDS WILL LIKELY GENERATE STEEP SEAS OVER 10 FEET TUESDAY WHICH WILL PERSIST THROUGH WEDNESDAY AND AT THE SAME TIME A 5 TO 7 FOOT WEST NORTHWEST SWELL WILL ARRIVE TUESDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...JLD AVIATION...SIRARD MARINE...30 FIRE...GOMBERG SYNOPSIS...SWEET WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:09 AM PDT | Gale Watch | LOX | 12 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.